Alert archive / California / Wind Advisories in 2013
Wind Advisory 16, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Sep 29, 2013, 5:12 AM PDT. It took effect at Sep 29, 2013, 2:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2013, 5:12 AM PDT (12:12 UTC)
- In effect from
- Sep 29, 2013, 2:00 PM PDT
- Expired
- Sep 29, 2013, 9:46 PM PDT
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
297 WWUS76 KSTO 291212 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 512 AM PDT SUN SEP 29 2013 ...GUSTY SOUTH WINDS OVER NORTHERN CALIFORNIA TODAY AND TONIGHT... .AN EARLY SEASON PACIFIC STORM SYSTEM MOVING INTO NORTHERN CALIFORNIA WILL BRING INCREASING SOUTH TO SOUTHWEST WINDS TODAY. WINDS WILL BE STRONGEST JUST AHEAD OF THE MAIN FRONTAL SYSTEM WHICH IS FORECAST TO MOVE INTO NORTHWEST CALIFORNIA THIS EVENING. THROUGHOUT THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND ADJACENT FOOTHILLS THIS AFTERNOON AND EVENING...WINDS REACHING SUSTAINED SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED AT TIMES. THE WINDS SHOULD DIE DOWN SLOWLY LATE TONIGHT AS THE STORM SYSTEM SHIFTS EASTWARD. CAZ015-016-066-292300- /O.NEW.KSTO.WI.Y.0016.130929T2100Z-130930T0700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO...PARADISE 512 AM PDT SUN SEP 29 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND ADJACENT SIERRA FOOTHILLS. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH AT TIMES. * TIMING: WINDS WILL BE INCREASING THROUGH THE DAY AND ARE EXPECTED TO BEGIN REACHING ADVISORY SPEEDS AFTER 2 PM THIS AFTERNOON. THE WINDS ARE LIKELY TO BE STRONGEST DURING THE EVENING HOURS. * LOCATIONS INCLUDE: CHICO...REDDING...PARADISE. * IMPACTS: BLOWING DEBRIS MAY MAKE ROAD TRAVEL HAZARDOUS. STEERING COULD BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
3 follow-up statements
553 WWUS76 KSTO 291811 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1111 AM PDT SUN SEP 29 2013 ...GUSTY SOUTH WINDS OVER NORTHERN CALIFORNIA TODAY AND TONIGHT... .AN EARLY SEASON PACIFIC STORM SYSTEM MOVING INTO NORTHERN CALIFORNIA WILL BRING INCREASING SOUTHEAST TO SOUTH WINDS TODAY. WINDS WILL BE STRONGEST JUST AHEAD OF THE MAIN FRONTAL SYSTEM WHICH IS FORECAST TO MOVE INTO NORTHWEST CALIFORNIA THIS EVENING. THROUGHOUT THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND ADJACENT FOOTHILLS THIS AFTERNOON AND EVENING...WINDS REACHING SUSTAINED SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED AT TIMES. THE WINDS SHOULD DIE DOWN SLOWLY LATE TONIGHT AS THE STORM SYSTEM SHIFTS EASTWARD. CAZ015-016-066-300700- /O.CON.KSTO.WI.Y.0016.130929T2100Z-130930T0700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO...PARADISE 1111 AM PDT SUN SEP 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO AROUND 40 MPH. * TIMING: WINDS ARE EXPECTED TO BE STRONG THROUGH THE EVENING HOURS. * LOCATIONS INCLUDE: CHICO...REDDING...PARADISE. * IMPACTS: BLOWING DEBRIS MAY MAKE ROAD TRAVEL HAZARDOUS. STEERING COULD BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
960 WWUS76 KSTO 292112 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 212 PM PDT SUN SEP 29 2013 ...GUSTY SOUTH WINDS OVER NORTHERN CALIFORNIA TODAY AND TONIGHT... .AN EARLY SEASON PACIFIC STORM SYSTEM MOVING INTO NORTHERN CALIFORNIA WILL BRING STRONG AND GUSTY SOUTHEAST TO SOUTH WINDS THROUGH THIS EVENING. WINDS WILL BE STRONGEST JUST AHEAD OF THE MAIN FRONTAL SYSTEM WHICH IS FORECAST TO MOVE INTO NORTHWEST CALIFORNIA THIS EVENING. THROUGHOUT THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND ADJACENT FOOTHILLS...AREAS OF WINDS REACHING SUSTAINED SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED AT TIMES. THE WINDS SHOULD DIE DOWN SLOWLY LATE TONIGHT AS THE STORM SYSTEM SHIFTS EASTWARD. CAZ015-016-066-300700- /O.CON.KSTO.WI.Y.0016.000000T0000Z-130930T0700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO...PARADISE 212 PM PDT SUN SEP 29 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS: SOUTH 15 TO 30 MPH WITH GUSTS UP TO AROUND 40 MPH. * TIMING: WINDS ARE EXPECTED TO BE STRONG THROUGH THE EVENING HOURS. * LOCATIONS INCLUDE: CHICO...REDDING...PARADISE. * IMPACTS: BLOWING DEBRIS MAY MAKE ROAD TRAVEL HAZARDOUS. STEERING COULD BECOME DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
855 WWUS76 KSTO 300446 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 946 PM PDT SUN SEP 29 2013 CAZ015-016-066-300600- /O.CAN.KSTO.WI.Y.0016.000000T0000Z-130930T0700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO...PARADISE 946 PM PDT SUN SEP 29 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE DIMINISHED BUT LOCAL GUSTS TO 35 MPH WILL STILL BE POSSIBLE OVERNIGHT. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Sep 29, 4:42 AM PDT, 30 minutes earlier.
Area forecast discussion, Sep 29, 4:42 AM PDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 442 AM PDT SUN SEP 29 2013 .SYNOPSIS... MOIST PACIFIC STORM WILL BRING RAIN AND BREEZY TO WINDY CONDITIONS TODAY INTO MONDAY WITH POTENTIAL SNOWFALL WELL ABOVE PASS LEVELS. DRY WITH CONTINUED BELOW NORMAL TEMPERATURES TUESDAY THROUGH MIDWEEK WITH NORTHERLY WINDS RETURNING WEDNESDAY INTO FRIDAY. DISCUSSION... BROAD UPPER LEVEL TROUGH OVER EASTERN PACIFIC WITH SEVERAL VORTICITY WAVES IN THE PATTERN. THE FIRST WAVE MOVED INTO WASHINGTON/OREGON EARLIER THIS MORNING. THE SOUTH END OF THIS FEATURE IS BRINGING SOME RAIN TO NORTHWEST CALIFORNIA. THE PATTERN IS PRETTY ZONAL (WEST TO EAST ORIENTATION) WITH DECENT OROGRAPHIC OVER THE COASTAL RANGE AND SIERRA. THE SYSTEM WILL SPREAD PRECIPITATION EAST AND SOUTHWARD DURING THE DAY AS THE NEXT WAVE INFLUENCES THE AREA. THE GREATEST PRECIPITATION CHANCES THROUGH TONIGHT LOOK TO BE PRIMARILY NORTHWARD OF I-80 IN THE VALLEY TO JUST SOUTH OF HWY 50 IN THE MOUNTAINS. SHOWER CHANCES WILL REMAIN ON MONDAY BEHIND THE FRONT BEFORE ENDING EARLY MONDAY EVENING FOR MOST LOCATIONS. SOME ISOLATED SHOWERS MAY LINGER OVER THE WEST SLOPES NORTH OF I-80 UNTIL AROUND MIDNIGHT TUESDAY. WINDY CONDITIONS WILL INCREASE OVER THE CREST THIS MORNING WITH THE STRONGEST WINDS LIKELY TO OCCUR FROM AROUND US-50 NORTHWARD. WINDS WITHIN THE VALLEY WILL ALSO INCREASE LATER TODAY AS THE FRONT APPROACHES WITH THE WINDS BECOMING BREEZY. SNOW LEVELS WILL BE VERY HIGH WITH THIS SYSTEM, SO ONLY THE HIGHER PEAKS MAY BE ABLE TO SEE SOME SNOWFALL FROM THIS SYSTEM. THIS SYSTEM DOES NOT LOOK UNSTABLE ENOUGH TO PRODUCE ANY SIGNIFICANT THUNDERSTORM COVERAGE. PRECIPITATION AMOUNTS WILL BE GREATEST OVER SHASTA COUNTY WHERE A COUPLE OF INCHES OF PRECIPITATION COULD FALL OVER THE WESTERN MOUNTAINS AND FOOTHILLS. AMOUNTS WILL TAPER TO AROUND AN INCH OVER THE FEATHER RIVER BASIN TO AROUND A QUARTER INCH OVER NEVADA COUNTY. RAIN WITHIN THE VALLEY WILL RANGE FROM NEAR AN INCH SURROUNDING REDDING TO A FEW HUNDREDTHS AROUND THE SACRAMENTO AREA. THE LOCALIZED CONVERGENCE THAT CAUSES BANDS OF SHOWERS TO TRAIN OVER NORTHWEST TO NORTH REDDING HAS A POTENTIAL TO FORM TODAY AND MONDAY AS THE SOUTHERLY LOW LEVEL WINDS INTERACT WITH THE WESTERLY MID LEVEL WINDS. DRY CYCLONIC FLOW WILL CONTINUE OVER THE REGION FOR TUESDAY AS THE TROUGH AXIS MOVES THROUGH CALIFORNIA. AS THE TROUGH MOVES INTO NEVADA, THE UPSTREAM PATTERN AMPLIFIES WITH A NORTHWEST JET OVER NORCAL. THIS PATTERN WILL GENERATE A DRYING, OFFSHORE WIND EVENT WEDNESDAY INTO FRIDAY. AFTER THE TROUGH PASSAGE, FREEZING OVERNIGHT TEMPS ARE A CONCERN TUESDAY AND WEDNESDAY MORNINGS OVER HIGHER MOUNTAIN REGIONS, ESPECIALLY NORTHEAST SHASTA COUNTY/BURNEY BASIN AND WESTERN PLUMAS COUNTY/LAKE ALMANOR AND QUINCY BASINS. JCLAPP && .AVIATION... PACIFIC FRONTAL SYSTEM DROPPING INTO NORTHERN CALIFORNIA TODAY AND TONIGHT. MVFR CONDITIONS IN CIGS AND RAIN NORTHERN SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS WITH A CHANCE OF MVFR SPREADING SOUTHWARD TO KSAC BY 00Z THIS AFTERNOON. OTHERWISE VFR NEXT 24 HOURS. SOUTH WINDS 10-20 KT GUSTS TO 25 TO 30 KNOTS. WIND GUSTS UP TO 40 KNOTS OVER HIGHER TERRAIN. WINDS DECREASING SLOWLY AFTER 06Z. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.